MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-3138-35
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Granuloma (1876); Unspecified Infection (1930); Skin Irritation (2076); No Code Available (3191)
Date of Event 02/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event: product family: scs-extension.Upn: (b)(4), model: sc-3138-35, serial: (b)(4), batch: 19276038.
 
Event or Problem Description
A report was received that the patient experienced skin irritation over the lead extensions from the time they were implanted.The skin irritation turned into a granuloma, increased in size, and became infected.The patient was administered antibiotics and underwent a system explant procedure.The patient is stable post operatively.
 
Additional Manufacturer Narrative
The explanted device was not returned to bsn as it was lost in transit.A review of the manufacturing documentation for the device revealed that no anomalies or deviations potentially related to the event occurred during manufacturing.
 
Event or Problem Description

Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
MDR Report Key9112022
Report Number3006630150-2019-05266
Device Sequence Number3069696
Product Code LGW
UDI-Device Identifier08714729760559
UDI-Public08714729760559
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/19/2018
Device Model NumberSC-3138-35
Device Catalogue NumberSC-3138-35
Device Lot Number19276038
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/02/2019
Supplement Date Received by Manufacturer11/06/2019
Initial Report FDA Received Date09/24/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;